Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 37, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 2, 2000, 6:48 PM EDT for Orange County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 6:48 PM EDT (22:48 UTC)
- Expired
- Sep 2, 2000, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 022250
FFWOKX
NYC071-030100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
648 PM EDT SAT SEP 2 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHEASTERN NEW YORK STATE...
EASTERN ORANGE...
* UNTIL 900 PM EDT...
* AT 648 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AROUND THE WEST POINT AREA.
THE STORM IS MOVING VERY SLOWLY EAST.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:15 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 2, 3:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT SAT SEP 2 2000 MDLS MORE OR LESS CLOSE...BUT STILL VARY IN THE DETAILS. LIKE THE AVN HV BEEN TENDG TWDS IT THE LAST COUPLE OF DAYS. WK CDFNT MOVG SWD OUT OF NEW ENGLAND...PRODUCD A BATCH OF TSTMS. A BACKBLDR SET UP OVR NWRN SUFFOLK CTY AND POURD. THIS FEATURE SHUD MOV S OF LI TNT. BUT THEN SW WNDS SET UP AGAIN ON SUN. AL MDLS SHOWG LOTS OF RH...WITH THE AVN SHOWG SOME RELIEF AFT 06Z TUE WHEN A STGR CDFNT BLOWS THRU. AFTER THAT CANADIAN HI BLDS IN LWRG BOTH RH AND TEMPS QUITE A BIT. WL KEEP CHC POPS IN FCST ESP DURG THE DAYS...AND THE THE STGR CDFNT MON NGT/TUE MRNG. BY 12Z DRIER AIR SHUD BE ADVCTG IN eON A GUD N WND. PREFER THE AVN SYNOPTICS BUT THE FWC TEMPS. POPS WL BE A MISH-MASH MORE VISCERAL THN SCIENTIFIC. ROUTINE PRODUCTS WL BE LATE DUE TO FFWS ETC. .OKX...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:04 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 116 min |
| Sep 2, 1:20 PM EDT | Flash Flood Warning | OKX | Nassau | 115 min |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.